A Comprehensive Approach to Revealed Preference Theory
Hiroki Nishimura,
Efe A. Ok and
John Quah
American Economic Review, 2017, vol. 107, issue 4, 1239-63
Abstract:
We develop a version of Afriat's theorem that is applicable in a variety of choice environments beyond the setting of classical consumer theory. This allows us to devise tests for rationalizability in environments where the set of alternatives is not the positive orthant of a Euclidean space and where the rationalizing utility function is required to satisfy properties appropriate to that environment. We show that our results are applicable, amongst others, to choice data on lotteries, contingent consumption, and intertemporal consumption.
JEL-codes: D11 D81 (search for similar items in EconPapers)
Date: 2017
Note: DOI: 10.1257/aer.20150947
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (52)
Downloads: (external link)
https://www.aeaweb.org/articles?id=10.1257/aer.20150947 (application/pdf)
https://www.aeaweb.org/articles/attachments?retrie ... Fpsta7FlaGw43hI2HqIN (application/zip)
Access to full text is restricted to AEA members and institutional subscribers.
Related works:
Working Paper: A Comprehensive Approach to Revealed Preference Theory (2015) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:aea:aecrev:v:107:y:2017:i:4:p:1239-63
Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions
Access Statistics for this article
American Economic Review is currently edited by Esther Duflo
More articles in American Economic Review from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().